Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244070] of Michael C. Reed

Papers Published

  1. Best, J; Reed, M; Nijhout, HF, Models of dopaminergic and serotonergic signaling., Pharmacopsychiatry, vol. 43 Suppl 1 (May, 2010), pp. S61-S66 [20480448], [doi]
    (last updated on 2017/12/16)

    Abstract:
    Mathematical models of dopaminergic and serotonergic synapses have enabled the authors to study quantitative aspects of the synthesis, release and reuptake of dopamine and serotonin, to investigate the effects of autoreceptors, and to explore the influence of the neurochemistry on the firing patterns of cells known to be involved in the behavioral responses to dopaminergic and serotonergic signaling. The models consist of coupled ordinary differential equations. Parameters are determined from biochemical and physiological measurements. Three results from recent IN SILICO experiments with the dopaminergic and serotonergic synapse models are described: (1) influence of substrate inhibition on the stability of dopamine and serotonin synthesis; (2) a predicted connection between serotonin reuptake transporter (SERT) density on terminals and tonic firing rates; (3) an explanation of data from autoreceptor knock-out experiments. Mathematical models are useful for studying the biology of dopaminergic and serotonergic signaling because these systems are complex and involve interactions between neurochemistry and neurobiology.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320